Alert archive / Texas / Flash Flood Warnings in 2012
Flash Flood Warning 33, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 16, 2012, 6:03 PM CDT for Nueces County, Texas. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2012, 6:03 PM CDT (23:03 UTC)
- Expired
- Sep 16, 2012, 7:30 PM CDT
- In force
- 87 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 11 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1553 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
016
WGUS54 KCRP 162303
FFWCRP
TXC355-170030-
/O.NEW.KCRP.FF.W.0033.120916T2303Z-120917T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
603 PM CDT SUN SEP 16 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL NUECES COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 730 PM CDT
* AT 553 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR
ESTIMATED 3 TO 5 INCHES OF RAIN HAVE FALLEN ACROSS AREAS BETWEEN
FM 892 AND FM 169 NORTH OF FM 665. AN ADDITIONAL 1 TO 2 INCHES OF
RAIN MAY FALL IN A SHORT AMOUNT OF TIME OVER THE WARNED AREA.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.
MOST FLOODING IS CURRENTLY EXPECTED TO OCCUR OVER RURAL AREAS AS
WELL AS AREAS ALONG AND JUST TO THE EAST OF FM 892 NORTH OF FM 665.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 2778 9755 2775 9753 2770 9753 2763 9756
2766 9769 2771 9769 2775 9765
$$
HART1 follow-up statement
362
WGUS74 KCRP 170025
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
725 PM CDT SUN SEP 16 2012
TXC355-170030-
/O.EXP.KCRP.FF.W.0033.000000T0000Z-120917T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NUECES-
725 PM CDT SUN SEP 16 2012
...THE FLASH FLOOD WARNING WILL EXPIRE AT 730 PM CDT FOR CENTRAL
NUECES COUNTY...
THE HEAVIER RAINS HAVE DIMINISHED IN COVERAGE AND HAVE MOVED OUT OF
THE WARNED AREA OVER THE PAST HOUR. WATERS HAVE LIKELY BEGUN TO
RECEDE AND THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 2778 9755 2775 9753 2770 9753 2763 9756
2766 9769 2771 9769 2775 9765
$$
HARTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 3:36 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Sep 16, 3:36 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 336 PM CDT SUN SEP 16 2012 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...THE UPPER TROUGH...WITH THE CIRCULATION NEAR DEL RIO...WAS MOVING INTO THE WESTERN PORTION OF BRUSH COUNTRY. THE UPPER TROUGH AXIS WILL MOVE INTO SOUTH TEXAS TONIGHT WITH THE UPPER LOW JUST NORTH OF VICTORIA AT 12Z MONDAY. THE BAND OF SHOWERS AND EMBEDDED ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE COASTAL PLAINS THIS EVENING AND SHIFT EAST INTO THE COASTAL WATERS OVERNIGHT...WITH RAIN CHANCES DIMINISHING FROM WEST TO EAST TONIGHT. WITH CLOUDS DECREASING LATER TONIGHT...SHOULD SEE PATCHY FOG OVER INLAND AREAS MONDAY MORNING. THE UPPER TROUGH WILL BE EAST OF THE AREA BY MONDAY AFTERNOON WITH SIGNIFICANTLY DRIER AIR IN PLACE. && .LONG TERM (TUESDAY THROUGH SUNDAY)...A DRY AIRMASS WILL BE IN PLACE EARLY IN THE EXTENDED AS A SECONDARY TROUGH AND ASSOCIATED COLD FRONT MOVE THROUGH THE AREA TUESDAY. MODELS ARE HINTING AT MOISTURE POOLING ALONG THE FRONT...HOWEVER WITH PWATS REMAINING BELOW NORMAL FOR THIS TIME OF YEAR...NOT EXPECTING DEVELOPMENT WITH THE EXCEPTION OF OVER THE WATERS WHERE A SHOWER OR TWO WILL REMAIN POSSIBLE. OTHERWISE...THE DRY AIRMASS WILL LEAD WARM TEMPERATURES IN THE 90S ACROSS THE CWA...WITH COOLER OVERNIGHT LOWS IN THE 60S...TO POSSIBLE UPPER 50S ACROSS THE NORTHERN CWA AND LOW-LYING AREAS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 68 90 71 92 68 / 40 10 0 10 0 VICTORIA 67 88 66 90 62 / 60 10 10 10 0 LAREDO 70 97 73 97 70 / 20 0 0 10 10 ALICE 67 92 68 94 66 / 30 10 0 10 0 ROCKPORT 70 88 72 89 69 / 50 10 10 10 0 COTULLA 66 92 68 93 66 / 20 0 0 10 0 KINGSVILLE 68 91 69 93 68 / 40 10 0 10 0 NAVY CORPUS 72 87 75 89 72 / 40 10 0 10 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TMT/89...SHORT TERM CB/85...LONG TERM
Hazardous weather outlook, Sep 16, 5:22 AM CDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 522 AM CDT SUN SEP 16 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-171030- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 522 AM CDT SUN SEP 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN ARE EXPECTED TODAY ACROSS MOST OF SOUTH TEXAS. THIS IS IN RESPONSE TO AN APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM INTERACTING WITH ABUNDANT MOISTURE IN PLACE ACROSS SOUTH TEXAS. ISOLATED RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES WILL BE POSSIBLE. OVER THE WATERS...CONDITIONS WILL BE CONDUCIVE FOR A BRIEF WATERSPOUT TO DEVELOP THROUGHOUT THE DAY. THE RAIN WILL GRADUALLY END FROM WEST TO EAST TONIGHT AS THE LOW PRESSURE SYSTEM MOVES NORTHEAST OF THE AREA AND DRAWS IN DRIER AIR TO THE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MB/JR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 5:26 PM CDT | Areal Flood Advisory | CRP | Nueces | 49 min |
Nearby
Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.